MAUDE Adverse Event Report: RESPIRONICS, INC DREAMSTATION CPAP PRO; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)

RESPIRONICS, INC DREAMSTATION CPAP PRO; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Model Number CAX400T12C
Medical Device Problem Codes Contamination (1120); Degraded (1153)
Health Effect - Clinical Codes Dyspnea (1816); Headache (1880); Nausea (1970); Dizziness (2194); Cough (4457); Unspecified Respiratory Problem (4464); Unspecified Eye / Vision Problem (4471); Skin Inflammation/ Irritation (4545)
Date of Event 01/19/2022
Type of Reportable Event Serious Injury
Event or Problem Description
The manufacturer received information alleging an issue related to a continuous positive airway pressure (cpap) device's sound abatement foam.The patient alleged that the device caused sinus pressure/inflammation, eye puffiness, skin redness and irritation, dry cough, headaches, nausea, lightheaded and shortness of breath.This issue was reported to the fda per 21 cfr 806.The device will be corrected per res 88058.
 
Additional Manufacturer Narrative
The manufacturer received information alleging an issue related to a continuous positive airway pressure (cpap) device's sound abatement foam.The patient alleged that the device caused sinus pressure/inflammation, eye puffiness, skin redness and irritation, dry cough, headaches, nausea, lightheaded and shortness of breath.The device was returned to the manufacturer's quality product investigation laboratory for investigation.The manufacturer visually inspected the external part of the device and found minimal signs of dust/dirt contamination on top and bottom enclosures, ui panel, rear panel, sd cover flip door, accessory module flip door, control dial, keypad, blower box upper cap, blower, blower box, blower outlet seal, rear panel o-ring, p4 power connector.Pil technician observed no odor coming from the device.Pil technician observed an unknown contaminate inside the top and bottom enclosures, inside the ui and rear panels.The manufacturer visually inspected the device internally and found minimal dust contamination in the blower assembly.The humidifier showed a small amount of liquid ingress was observed on the blower and blower box.A contaminate consistent with keratin was observed on the blower box.Er-2243857 v01 addresses the issue of keratin.The device's event logs were downloaded and reviewed by manufacturer.The manufacturer found no error codes.The manufacturer applied power to the device and verified airflow.The manufacturer concludes there was no evidence of sound abatement foam degradation, but a small amount of liquid ingress and dust contamination were observed and are consistent with being from an external source.

Brand Name
DREAMSTATION CPAP PRO
Common Device Name
VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Manufacturer (Section D)
RESPIRONICS, INC
1001 murry ridge lane
murrysville PA 15668
Manufacturer (Section G)
RESPIRONICS, INC
1001 murry ridge lane
murrysville PA 15668
Manufacturer Contact
kimberly shelly
6501 living place
pittsburgh, PA 15206
2673970028
MDR Report Key13556031
Report Number2518422-2022-04874
Device Sequence Number4299586
Product Code BZD
UDI-Device Identifier00606959034518
UDI-Public00606959034518
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K131982
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 11/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberCAX400T12C
Device Catalogue NumberCAX400T12C
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/19/2022
Supplement Date Received by Manufacturer11/17/2023
Initial Report FDA Received Date02/18/2022
Supplement Report FDA Received Date11/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/30/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
RES 88058
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown